MAUDE Adverse Event Report: CONMED CORPORATION ABC BEND-A-BEAM; ELECTROSURGICAL, CUTTING COAGULATION ACCESSORIES

CONMED CORPORATION ABC BEND-A-BEAM; ELECTROSURGICAL, CUTTING COAGULATION ACCESSORIES
Model Number 134003
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/16/2019
Type of Reportable Event Malfunction
Event or Problem Description
During a cholecystectomy and liver resection, the surgeon asked for the argon beam to be in the room for use during the procedure.The patient was plated on his left thigh area.The area was clean dry and intact.The rn plugged the argon beam in and the scrub tech purged the device per protocol.The physician began to use the argon beam and the headpiece started to catch fire.The physician was able to extinguish the flame.No harm came to the patient or to staff.The argon generator was removed from service and inspected by biomed with normal outputs and perceivable issues.The hand piece was also saved and images were collected and attached.At this time it is unclear whether the equipment/hand piece could have caused or contributed to this event.The hand piece has been returned for failure analysis.Manufacturer response for electrosurgical, cutting coagulation accessories, abc bend-a-beam, (per site reporter).The device was returned for failure analysis.No report has been received yet.

Brand Name
ABC BEND-A-BEAM
Common Device Name
ELECTROSURGICAL, CUTTING COAGULATION ACCESSORIES
Manufacturer (Section D)
CONMED CORPORATION
525 french rd
utica NY 13502
MDR Report Key8956018
Report Number8956018
Device Sequence Number19371003
Product Code GEI
UDI-Device Identifier10653405002741
UDI-Public(01)10653405002741
Combination Product (Y/N)N
Initial Reporter StateMI
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/04/2019
Report Date (Section F) 06/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number134003
Device Catalogue Number134003
Device Lot Number201901254
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2019
Was the Report Sent to FDA? Yes
Device Age0 YR
Event Location Hospital
Date Report to Manufacturer09/03/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight111
Date Report Sent to FDA06/04/2019